Alert archive / Kansas / Special Weather Statements in 2012
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Aug 3, 2012, 11:41 PM CDT for Reno County, Rice County, Kansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2012, 11:41 PM CDT (04:41 UTC)
- Expired
- Aug 4, 2012, 12:30 AM CDT
- In force
- 49 min
- Issued by
- NWS Wichita, KS
Counties Reno County, KS, Rice County, KS
The radar
The Wichita radar (KICT), 72 km from the middle of the area, began a volume at 04:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 603 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 3101 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
889
WWUS83 KICT 040441
SPSICT
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1141 PM CDT FRI AUG 3 2012
KSZ050-051-067-040530-
MCPHERSON-RENO-RICE-
1141 PM CDT FRI AUG 3 2012
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR MCPHERSON...RENO AND RICE COUNTIES...
AT 1135 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS WITH OUTFLOW WINDS ALONG A LINE
EXTENDING FROM ALDEN TO PRETTY PRAIRIE...AND MOVING EAST AT 30 MPH.
WINDS TO 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
&&
LAT...LON 3838 9845 3839 9771 3774 9771 3775 9813
3773 9814 3775 9814 3775 9844
TIME...MOT...LOC 0440Z 267DEG 28KT 3828 9820 3781 9801
$$
KETCHAMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Aug 3, 10:40 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Aug 3, 10:40 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1040 PM CDT FRI AUG 3 2012 .AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU A AREA OF THUNDERSTORMS AND SHOWERS WILL MOVE EASTWARD INTO SOUTH CENTRAL KANSAS AFTER MIDNIGHT...HOWEVER CLOUD BASES WILL REMAIN QUITE HIGH AND ABOVE MVFR CATEGORY. SOUTHEAST WINDS WILL GRADUALLY SWITCH TO THE SOUTHWEST AHEAD OF SOUTHWARD MOVING COLD FRONT ON SATURDAY. THE FRONT IS EXPECTED TO MOVE INTO CENTRAL KANSAS IN THE MORNING THEN INTO SOUTHERN KANSAS LATER IN THE AFTERNOON. SCATTERED SHOWERS/STORMS WILL DEVELOP ALONG THE FRONT WITH A FEW STRONG STORMS POSSIBLE. JAKUB && PREV DISCUSSION... /ISSUED 322 PM CDT FRI AUG 3 2012/ FORECAST CHALLENGES...CONVECTIVE CHANCES/TRENDS AND FRONTAL TIMING ON SATURDAY. TONIGHT-SATURDAY THE REMNANT MESOSCALE VORTICITY (MCV) CONTINUES TO PUSH FROM EASTERN KANSAS INTO WESTERN MISSOURI THIS AFTERNOON...AS SOME WEAK/ELEVATED CONVECTION FESTERS JUST SOUTH OF THE KANSAS BORDER TO THE NORTH OF THE QUASI-STATIONARY SURFACE FRONT. WHILE AN ISOLATED STORM OR TWO IS POSSIBLE FOR THE SOUTHERN ROW OF COUNTIES UNTIL EARLY THIS EVENING...THE RELATIVELY BETTER CHANCES LOOK TO ARRIVE LATER TONIGHT WITH THE APPROACH OF THE STRONGER COLD FRONT DROPPING SOUTH FROM THE ROCKIES AND NORTHERN HIGH PLAINS. SOME PRE-FRONTAL CONVECTION IS ALSO EXPECTED ACROSS THE CENTRAL HIGH PLAINS...WHICH COULD ALSO AFFECT CENTRAL KANSAS LATER TONIGHT. THE MODEL TRENDS CONTINUE TO ADVERTISE A FASTER FRONTAL PASSAGE ON SATURDAY...WHICH WILL BRING WELCOME COOLING A BIT QUICKER ACROSS CENTRAL KANSAS. THE LATEST MODEL AND FORECAST CONSENSUS WOULD ALSO SUGGEST THAT THE WICHITA AREA MAY JUST BRIEFLY TOUCH THE CENTURY MARKS BY EARLY AFTERNOON BEFORE RELIEF ARRIVES DURING THE LATE AFTERNOON. SOMEWHAT HIGHER CONFIDENCE REMAINS FOR ONE MORE DAY OF OPPRESSIVE HEAT FOR THE OKLAHOMA BORDER COUNTIES OF SOUTH CENTRAL AND SOUTHEAST KANSAS...SO WILL EXTEND THE EXCESSIVE HEAT WARNING FOR THE FAR SOUTHERN AND EASTERN FORECAST AREA THROUGH SATURDAY EARLY EVENING. WHILE PRECIP CHANCES LOOK RELATIVELY BETTER THAN THEY HAVE IN SOME TIME...WEAK TO MODEST FRONTAL CONVERGENCE WILL PROBABLY ONLY LEAD TO ISOLATED TO WIDELY SCATTERED STORMS ALONG THE SURFACE FRONT ON SATURDAY AFTERNOON. A NARROW SWATH OF POST- FRONTAL CONVECTION IS ALSO EXPECTED WHICH MAY ALLOW CONVECTION AND CHANCES FOR WELCOME RAIN TO FESTER ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS THROUGH SATURDAY EVENING. SUNDAY-MONDAY DESPITE THE NEED FOR RAINFALL...TEMPERATURES WILL BE MUCH MORE TOLERABLE TO CLOSE OUT THE WEEKEND AND INTO EARLY NEXT WEEK. THE DRY LOW LEVEL AIRMASS WILL ALLOW FOR QUICKER MODIFICATION OF THE MODEST COOLING...SO MAXS ARE STILL EXPECTED TO CLIMB SLIGHTLY ABOVE SEASONAL CLIMO THOUGH REMAINING BELOW THE CENTURY MARK. TUESDAY-FRIDAY LITTLE CHANGE TO THE GOING FORECAST IS EXPECTED IN THE OUTER PERIODS THROUGH MUCH OF NEXT WEEK. THE MEDIUM RANGE CONSENSUS STILL SUPPORTS BUILDING THE UPPER RIDGE FURTHER WEST ACROSS THE ROCKIES WITH WEAK NORTHERLY FLOW ALOFT ACROSS THE PLAINS. THIS SHOULD MITIGATE THE RETURN OF THE OPPRESSIVE HEAT ACROSS THE AREA...THOUGH TEMPERATURES WILL CONTINUE TO AVERAGE ABOVE SEASONAL CLIMO. CONFIDENCE ON PRECIP CHANCES IS FAIRLY LOW WITH REGARD TO DAILY TRENDS. THERE IS SOME POTENTIAL FOR WEAK UPPER DISTURBANCES TO RIPPLE ACROSS THE AREA WHICH COULD INTERACT WITH SOME ELEVATED MOISTURE RETURN/WARM ADVECTION FROM MONDAY NIGHT THROUGH THE MID-WEEK PERIOD. FOR NOW WILL NOT MAKE ANY CHANGES TO THE POP FORECAST IN THESE PERIODS UNTIL CONFIDENCE ON DAILY TRENDS BECOMES MORE EVIDENT. DARMOFAL AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MCV OVER EASTERN KS WILL CONTINUE TO MOVE EASTWARD INTO MISSOURI LATER THIS AFTERNOON...WITH SHOWERS/T-STORMS DIMINISHING IN SOUTHEAST KS. FLOW WILL BECOME LIGHT SOUTH-SOUTHEASTERLY TONIGHT AHEAD OF APPROACHING COLD FRONT. ALTHOUGH MODELS WERE IN GOOD AGREEMENT ON FRONTAL TIMING...USED THE NAM FOR ITS STRONGER WIND GUSTS FROM NORTH BEHIND FROPA. FRONT SHOULD MOVE THROUGH CENTRAL KS SATURDAY MORNING...AND SOUTH CENTRAL AND SOUTHEAST KS SATURDAY PM/EVE. THUNDERSTORMS...AT LEAST A SCATTERED LINEAR COVERAGE...APPEAR POSSIBLE WITH THE FRONTAL PASSAGE PARTICULARLY SATURDAY PM/EVE AS STRONG HEATING DEVELOPS AHEAD OF IT. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 76 99 68 94 / 30 20 20 10 HUTCHINSON 75 95 65 92 / 40 30 20 0 NEWTON 76 96 65 92 / 30 30 20 0 ELDORADO 77 98 67 94 / 20 30 20 10 WINFIELD-KWLD 78 106 69 95 / 20 20 30 10 RUSSELL 72 88 62 91 / 30 30 10 0 GREAT BEND 73 89 64 91 / 40 30 10 0 SALINA 75 91 63 91 / 20 30 10 0 MCPHERSON 74 94 64 92 / 30 30 20 0 COFFEYVILLE 79 108 70 97 / 10 20 40 10 CHANUTE 77 103 69 94 / 10 20 30 10 IOLA 77 100 68 93 / 10 30 30 10 PARSONS-KPPF 78 106 70 95 / 10 20 40 10 && .ICT WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 7 PM CDT SATURDAY FOR KSZ091>096- 098>100. &&
Hazardous weather outlook, Aug 3, 8:32 PM CDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 832 PM CDT FRI AUG 3 2012 KSZ032-033-047>053-067>072-082-083-091>096-098>100-050145- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 832 PM CDT FRI AUG 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT...MAINLY AFTER MIDNIGHT ACROSS CENTRAL KANSAS. A LOCALLY STRONG STORM WITH WIND GUSTS TO 50 MPH WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ONE MORE DAY OF OPPRESSIVE HEAT IS EXPECTED ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST KANSAS ON SATURDAY...MAINLY FOR THE COUNTIES WHICH BORDER OKLAHOMA. HEAT INDICES ON SATURDAY AFTERNOON ARE EXPECTED TO RANGE FROM 104 TO 108 DEGREES. PLEASE REFER TO THE EXCESSIVE HEAT WARNING FOR DETAILS. THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY ACROSS THE ENTIRE AREA AS A COLD FRONT PUSHES SOUTH ACROSS KANSAS. CHANCES FOR STORMS WILL LINGER ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS INTO SATURDAY NIGHT. A FEW STRONG STORMS WILL BE POSSIBLE. PERIODIC CHANCES FOR THUNDERSTORMS WILL BE POSSIBLE FROM MONDAY NIGHT THROUGH WEDNESDAY NIGHT...WITH A FEW STRONG STORMS POSSIBLE. HEAT INDICES MAY APPROACH 100 DEGREES AT TIMES DURING THE AFTERNOON HOURS NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Special weather statement, Aug 3, 10:52 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1052 PM CDT FRI AUG 3 2012
KSZ047-050-067-040430-
BARTON-RENO-RICE-
1052 PM CDT FRI AUG 3 2012
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BARTON...RENO AND RICE COUNTIES...
AT 1048 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING THUNDERSTORMS WITH STRONG OUTFLOW WINDS ALONG A LINE
EXTENDING FROM 8 MILES NORTH OF LARNED TO 5 MILES NORTH OF ST. JOHN
TO IUKA...AND MOVING NORTHEAST AT 45 MPH.
WINDS TO 45 TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
&&
LAT...LON 3850 9901 3851 9794 3773 9794 3774 9845
3824 9847 3825 9848 3827 9902
TIME...MOT...LOC 0351Z 239DEG 38KT 3831 9910 3809 9872
3779 9872Special weather statement, Aug 3, 11:41 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1141 PM CDT FRI AUG 3 2012
KSZ050-051-067-040530-
MCPHERSON-RENO-RICE-
1141 PM CDT FRI AUG 3 2012
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR MCPHERSON...RENO AND RICE COUNTIES...
AT 1135 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS WITH OUTFLOW WINDS ALONG A LINE
EXTENDING FROM ALDEN TO PRETTY PRAIRIE...AND MOVING EAST AT 30 MPH.
WINDS TO 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
&&
LAT...LON 3838 9845 3839 9771 3774 9771 3775 9813
3773 9814 3775 9814 3775 9844
TIME...MOT...LOC 0440Z 267DEG 28KT 3828 9820 3781 9801
KETCHAMThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 8:27 PM CDT | Excessive Heat Warning | ICT | Chautauqua, Cowley, Elk, Harper, Labette, Montgomery and 3 more | 23 hr |
| Aug 3, 10:52 PM CDT | Special Weather Statement | ICT | Barton, Reno, Rice | 38 min |
| Aug 4, 12:08 AM CDT | Special Weather Statement | ICT | Harvey, Sedgwick | 37 min |
| Aug 4, 1:04 AM CDT | Special Weather Statement | ICT | Marion | 41 min |
| Aug 4, 4:44 PM CDT | Special Weather Statement | ICT | Labette | 31 min |
| Aug 4, 5:13 PM CDT | Special Weather Statement | ICT | Labette | 32 min |
| Aug 4, 6:21 PM CDT | Special Weather Statement | ICT | Labette | 39 min |
Nearby
Special Weather Statements in Kansas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.